Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 23, 2011, 2:53 AM MDT for 5 counties in Montana. It took effect at Sep 23, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2011, 2:53 AM MDT (08:53 UTC)
- In effect from
- Sep 23, 2011, 11:00 AM MDT
- Expired
- Sep 23, 2011, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2792 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS85 KGGW 230853 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 253 AM MDT FRI SEP 23 2011 ...HOT DRY AND BREEZY CONDITIONS EXPECTED TO DEVELOP BY MIDDAY... .AN UNSEASONABLY HOT AND DRY UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS NORTHEAST MONTANA THROUGH THE WEEKEND. BREEZY WESTERLY WINDS AT 10 TO 20 MPH WILL COMBINE WITH HUMIDITY DIPPING INTO THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. MTZ134>137-232200- /O.UPG.KGGW.FW.A.0003.110923T1700Z-110924T0200Z/ /O.NEW.KGGW.FW.W.0007.110923T1700Z-110924T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 253 AM MDT FRI SEP 23 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ALREADY CURED FUELS WILL BECOME CRITICAL AS HUMIDITY FALLS OFF AND AND BREEZY WINDS PICK UP. FIRE MAY BECOME EASY TO IGNITE AND COULD SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
2 follow-up statements
922 WWUS85 KGGW 232025 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 225 PM MDT FRI SEP 23 2011 ...HOT DRY AND BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING... .AN UNSEASONABLY HOT AND DRY UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS NORTHEAST MONTANA THROUGH THE WEEKEND. BREEZY WESTERLY WINDS AT 10 TO 20 MPH WILL COMBINE WITH HUMIDITY DIPPING INTO THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. MTZ134>137-240200- /O.CON.KGGW.FW.W.0007.000000T0000Z-110924T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 225 PM MDT FRI SEP 23 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134... 135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137. * WINDS...WEST 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ALREADY CURED FUELS WILL BECOME CRITICAL AS HUMIDITY FALLS OFF AND AND BREEZY WINDS CONTINUE. FIRE MAY BECOME EASY TO IGNITE AND COULD SPREAD QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
560 WWUS85 KGGW 240153 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 753 PM MDT FRI SEP 23 2011 ...FIRE WEATHER CONCERNS EASING TONIGHT... .HUMIDITY RECOVERIES HAVE BEGUN AND WINDS HAVE CALMED ENOUGH TO LESSEN FIRE WEATHER CONCERNS FOR THE REST OF THIS EVENING. MTZ134>137-240300- /O.EXP.KGGW.FW.W.0007.000000T0000Z-110924T0200Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 753 PM MDT FRI SEP 23 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134...135...136 AND 137... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. WINDS HAVE SUBSIDED AND RELATIVE HUMIDITIES HAVE BEGUN TO RECOVER ACROSS THE AREA ALLOWING THE RED FLAG WARNING TO EXPIRE. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 22, 8:33 PM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Sep 22, 8:33 PM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 833 PM MDT THU SEP 22 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... UPDATE: IT IS A QUIET EVENING WITH A FEW HIGH CLOUDS. WITH UPPER LEVEL RIDGE...SKIES WILL REMAIN MOSTLY CLEAR OVERNIGHT. TWEAKED TEMPERATURES WARMER ON SOME RIDGE AREAS FOR TONIGHT AND REDUCED WIND SPEEDS BASED ON RECENT OBS. NO OTHER UPDATES PLANNED. FORRESTER PREVIOUS SHORT TERM: AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGHOUT THE SHORT TERM. FORECAST MODELS ARE ALL IN EXCELLENT AGREEMENT REGARDING THIS FEATURE THUS CONFIDENCE IS HIGH. THE RIDGE WILL MAKE FOR CLEAR SKIES...DRY CONDITIONS...AND HOT TEMPERATURES. TONIGHT A PASSING SURFACE TROUGH WILL BRING A SWITCH TO MORE WESTERLY WINDS...WHICH WILL FUEL OUR WARM UP. TEMPERATURES WILL ALSO STAY UP...SOME 8 DEGREES ABOVE NORMALS. FRIDAY WESTERLY WINDS WILL INCREASE TO 10 TO 15 MPH WHICH COULD CREATE SOME FIRE WEATHER CONCERNS...SEE THE DISCUSSION BELOW. SATURDAY TEMPS WILL FURTHER WARM...AND WITH HUMIDITY LOWERING ACCORDINGLY. HOWEVER...WINDS ARE EXPECTED TO BE LARGELY LIGHT OUT OF THE WEST. GILCHRIST .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... THE EXTENDED PERIOD BEGINS WITH AN UPPER LEVEL TROUGH MOVING ONTO THE NORTHWEST PACIFIC COAST AND A PERSISTENT UPPER LOW PARKED OVER EASTERN CONUS. IN BETWEEN...AN AMPLIFIED UPPER LEVEL RIDGE CENTERED OVER THE NORTHERN HIGH PLAINS WILL BRING VERY WARM AND DRY CONDITIONS TO NORTHEAST MONTANA SUNDAY...WITH HIGHS AROUND 20*F ABOVE NORMAL. SUNDAY NIGHT OR MONDAY A WEAK COLD FRONT WILL BE SENT OVER THE AREA AS A MEDIUM WAVE TROUGH SLIDES EAST ACROSS WESTERN CANADA. MAXIMUM TEMPERATURES MONDAY WILL NOT BE QUITE AS WARM AS THOSE ON SUNDAY. THE CANADIAN TROUGH THEN SLIDES ACROSS OUR NORTH TUESDAY WHICH WILL PUSH HIGHS DOWN MUCH CLOSER TO NORMAL. EXPECT CONDITIONS TO REMAIN DRY AS THE FRONT PASSES THROUGH...HOWEVER NW WIND WILL BECOME FAIRLY STRONG TUESDAY. UPPER RIDGING RETURNS FOR THE REMAINDER OF THE WEEK. THE CLOSE PROXIMITY OF THE STATIONARY BOUNDARY TO OUR NORTH WILL MODERATE HIGHS TO AROUND 5*F TO 10*F ABOVE NORMAL. FEW CHANGES MADE TO THE INHERITED FORECAST. SCT PREVIOUS DISCUSSION... WARMER THAN NORMAL...WITH LITTLE OR NO PRECIP. THE STRONG UPPER RIDGE SUNDAY WITH 850 MB TEMPS FROM 20-25C MAY PRODUCE NEAR- RECORD HIGHS. THE RIDGE WEAKENS A BIT...BUT NOT A MAJOR PATTERN CHANGE. A WEAK SHORTWAVE MOVES ACROSS THE AREA SUN NIGHT AND MON...SHOWING A SPLITTING MOTION AS IT HITS THE STRONG UPPER HIGH. THUS PREFER A VERY WEAK SHORTWAVE FOR OUR AREA WITH JUST A LITTLE INCREASE IN CLOUDS AND WIND...AND JUST SLIGHT COOLING. THE NEXT SHORTWAVE THAT EARLIER MODEL RUNS HAD ARRIVE TUE NIGHT/WED IS VARYING ON TIMING ON SOME MODELS QUITE A BIT. WILL STICK WITH PREVIOUS THINKING AND MOST CURRENT MODELS ON TUE NIGHT/WED TIMING...AND THAT THIS WILL ALSO BE RATHER WEAK AND DRY AS WELL...BUT WITH AN INCREASE IN WIND AND SOME COOLING FOR WED/THU. SIMONSEN && .AVIATION... VFR WITH FEW HIGH CLOUDS OR MOSTLY CLEAR SKIES. WIND WILL BECOME WESTERLY TONIGHT AT LESS THAN 10 KTS...THEN INCREASE TO AROUND 10-20 KTS FRIDAY. && .FIRE WEATHER... AN UNSEASONABLY HOT AND DRY UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS NORTHEAST MONTANA THROUGH THE WEEKEND. BREEZY WESTERLY WINDS AT 10 TO 20 MPH COULD COMBINE WITH HUMIDITY DIPPING INTO THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR MTZ134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 22, 2:44 PM MDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 244 PM MDT THU SEP 22 2011 MTZ016-017-021-022-059>061-231000- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 244 PM MDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND DRY UPPER LEVEL RIDGING WILL DOMINATE FRIDAY. BREEZY WESTERLY WINDS AT 10 TO 15 MPH COULD COMBINE WITH HUMIDITY DIPPING INTO THE LOWER TEENS TO DRIVE CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.